HUSCAP logo Hokkaido Univ. logo

Hokkaido University Collection of Scholarly and Academic Papers >
Graduate School of Engineering / Faculty of Engineering >
Peer-reviewed Journal Articles, etc >

Persistence of Brownian motion in a shear flow

Files in This Item:
Persistence of Brownian motion in a shear flow.pdf1.64 MBPDFView/Open
Please use this identifier to cite or link to this item:

Title: Persistence of Brownian motion in a shear flow
Authors: Takikawa, Yoshinori Browse this author
Orihara, Hiroshi Browse this author →KAKEN DB
Issue Date: 6-Dec-2013
Publisher: American physical society
Journal Title: Physical review e
Volume: 88
Issue: 6
Start Page: 062111-1
End Page: 062111-5
Publisher DOI: 10.1103/PhysRevE.88.062111
PMID: 24483390
Abstract: The persistence of a Brownian particle in a shear flow is investigated. The persistence probability P(t), which is the probability that the particle does not return to its initial position up to time t, is known to obey a power law P(t) proportional to t(-theta) Since the displacement of a particle along the flow direction due to convection is much larger than that due to Brownian motion, we define an alternative displacement in which the convection effect is removed. We derive theoretically the two-time correlation function and the persistence exponent. of this displacement. The exponent has different values at short and long times. The theoretical results are compared with experiment and a good agreement is found.
Type: article
Appears in Collections:工学院・工学研究院 (Graduate School of Engineering / Faculty of Engineering) > 雑誌発表論文等 (Peer-reviewed Journal Articles, etc)

Submitter: 折原 宏

Export metadata:

OAI-PMH ( junii2 , jpcoar_1.0 )

MathJax is now OFF:


 - Hokkaido University